Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Trazodone interact with Oxycodone?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3525 Questions

default
Posted on Wed, 8 Mar 2017 in Sleep Disorders
Question: Can I take oxycodone/acetaminophen along with trazadone to help me sleep
doctor
Answered by Dr. Panagiotis Zografakis 23 minutes later
Brief Answer:
you'd better avoid it

Detailed Answer:
Hello,

trazodone may interact with oxycodone and cause the serotonin syndrome. This is a serious disorder that may sometimes be even fatal. Thankfully this syndrome is very rare. Most patients won't experience any problems with the combination but you'd better avoid it.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 48 minutes later
Thank you for the answer. Since I just started the trazadone last night at 100 mg dose (my Dr advice) what's your thoughts on this dose? Dr said I could go up to 150 mg.. Do you know of a medication that would work better?
doctor
Answered by Dr. Panagiotis Zografakis 36 minutes later
Brief Answer:
the dosage is OK

Detailed Answer:
You're welcome!

150mg is OK. You can go up to 300mg per day but I would not advise you to do so. Benzodiazepines is an alternative but you've already tried that. You can also have a look at melatonin and similar drugs. They're not very potent in sleep induction but they may be helpful to some patients.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Serotonin syndrome

doctor1 MD

Can I take trazodone & Vicks NyQuil

doctor1 MD

I have a 77 year old female partner with Sialorrhea , excreting a mucous like clear substance daily for many years in her mouth. Several doctor have not yielded any RX or real advice to rectify condition. Need some input to see a Physician or...

doctor1 MD

may i take tramadol hcl 50 mg while also taking bupropion, nefazadone, and sertraline for depression . The tramadol is for spinal stenosis . Thank you, XXXXXXX XXXXXXX

doctor1 MD

How long after having Serotonin Syndrome/Poisoning can I have another Avanza tablet? I had 90mg Avanza, as prescribed by my doctor, which was far too much, which I didn't know, on Sunday evening and spent 2 nights in hospital due to the poisoning. I have had hardly any sleep since Sunday, and want to know if I can take one of my 45mg tablets of Avanza to sleep tonight?

doctor1 MD

I have been taking brintellix 5mg. with Cymbalta 60mg and amberon 7.5 mg. for 10 days now. The last 3 days I have been experiencing hoarseness. I also take opiods for severe osteoarthiritis pain, .5mg Xanax 3 times daily, flexeril - 2 times daily, halcion - .25 nightly, amberon 7.5 nightly. The brintellix is new for me. I have been on the other meds for years. Also concerta 18mg. daily. I am afraid that the hoarseness has something to do with serotonin syndrome! Since I started taking it, I actually feel human for the first time in 37 years of trying tons of other antidepressants. I m not manic, I just feel like a real person. But I am terrified of the serotonin syndrome. Should I ask my doctor to cut out the other antidepressants and just take the brintellix, and could the hoarseness be associated with this new drug? I have never felt as leveled out as I do now, and I want desparately for this to be the drug that finally helps me with my major depressive disorder, but am very concerned about the serotonin syndrome!! Please help!!

doctor1 MD

Hello doctor, I am currently taking an anti depressant called citalopram which is an ssri, and I am about to take some robotussin dm which has dextromethorphan and I know that you cannot take it while taking an maoi, but is it okay with an ssri? I am afraid of getting seratonin Syndrome.